Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried sick, Please help!
Apr 24, 2010

Hello Dr.

Thank you so much for your reply. You're an angel for the work you do for people here!

If you don't mind me just asking a follow up question;

1) Is oral thrush a symptom of ARS? There's too much conflicting info on the net, some sites say it's only a symptom of late hiv infection, and few say that it is a symptom of ARS! Also, how can I know if I have oral thrush or if it's a white tongue due to antibiotics? I've had it now for 3 weeks, my doctor prescribed me Nystatin rinse which doesn't seem to have had any effect, there's no pain at all in my mouth or on my tongue.

2) How can I make a donation to your organization?

Thank you Dr.

Response from Dr. Frascino

Hi,

1. Yes, it can be. Oral candidiasis is seen in approximately 12% of HIV acute retroviral syndrome cases. However, it's much more common in late-stage disease when the immune system becomes deficient. Oral candidiasis (thrush) would look and be the same whether it were caused by antibiotics or something else, like HIV. If thrush were antibiotic induced, it would quickly clear up when the antibiotics are discontinued. As for other conditions that cause a white tongue, you'll need to rely on your doctor or an ear, nose, and throat (ENT) physician.

2. Donation information for The Robert James Frascino AIDS Foundation can be found on the foundation's Web site at (www.concertedeffort.org). Thank you for your interest in helping those in desperate need. In return I'm sending you my good-luck/good-health karma that you are now and will always be HIV free.

Be well.

Dr. Bob



Previous
Think horses not zebras...
Next
Am I overreacting?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement